Horrid Bisoprolol

Ok, I know I'm being feeble and I only have had 2 doses (2.5mg) of this stuff, but I'm absolutely wiped with it. How long before ones body adjusts to it , or dosnt it. It has bought my heart rate down and the palps are less noticeable so that's something I suppose but it is a real effort to do anything and out of breath where I never was before. And dizzy and has I have a vestibular disorder as well I now don't know what is making me dizzy! That or the tablets.

Words of encouragement please.,!


33 Replies

  • I was told that it can take a month for the body to settle down to Bisoprolol whether a change up or down. Good luck.

  • Persevere! I am three weeks into taking the same dose of Bisoprolol as you. For the first two weeks I felt completely wiped out and exhausted. This has improved a lot over the past week, although I am still not back to my usual energy levels. I saw a hypertensionologist yesterday and he told me to persevere given that it seems to be doing the job and I haven't had any fibrillation since taking it. Good luck and I hope you feel better soon.

  • Hi Stephanietee, mine took on average 2 weeks to settle down. I know that's probably not what you want to hear, but I'd just see how you go, especially if it's working for you.

  • Thanks everyone for your replies. At least it means I can lie about and watch the olympics without feeling too guilty!!

  • Hi my GP changed my dose after two weeks,I was like a zombie! I'm fine on 1-25mgs for the last18 months!

    Good luck!

  • I take 10 mg a day no probs for 2 years lucky

  • I'm on 10 mgs of bisopolol.

    After being on five for a while.

    I was wiped out too.

    But now feeling more myself.

    Took about four to five weeks.to adjust.

    Good luck.

    Just try go with the flow sleep if you need it cat nap.

  • Thanks. It is good to get some supportive replies.


  • Did you get any dizziness with it?


  • yes lightheaded feeling for a second or so when you first stand up is normal with this drug.

  • I've been on Bisoprolol 25 mg for 4 weeks now. Since then my usual resting pulse of 55-60 is now 45-50. I'm a bit concerned about what seems to be an unusually slow pulse rate. I'm not breathless and I feel reasonably OK. Has anyone else experienced this?

  • My pulse often goes below 50 and when I asked my GP about it, he said providing I'm not feeling light headed or have any tingling or numbness in my extremities, then not to worry about it. Your body will tell you if your pulse is too low.

  • I was finally reduced to 1.25 (down from the original 10 for at least 2 years) but recently I developed a very slow heart rate like yours but with feelings of breathlessness. My GP has temporarily taken me off completely to see if that made a difference which it has. I'm supposed to book a check up appointment but I was feeling so bad on Bisoprolol that I've put it off. I know that eventually I'll have to go back but I'm not sure if there is a lower dose.

  • 1.25mg is the lowest size however it is possible to split if appropriate. However there are other medicines. Suggest you go and see GP sooner rather than in weeks so at least you can discuss.

  • I now take 3.75 once a day and I have never had any problems, I was a bit worried when they put it up from 2.5 but felt no different, perhaps it does not agree with you, in which case try to get your doctor to switch to another one.

  • Hi stephanietee, you are NOT feeble, it takes a couple of weeks for your body to get used to the Bisoprolol. Rest my love , get a comfy chair and watch the birds or take a nap and know you are not alone.

    with love

    Annlynne x

  • I was told 4 weeks was typical time to get used to it. Sometimes even a few weeks longer. In my case the stepping of dose was 1.25mg typically 4 weeks apart.

  • Stephanietee thanks for asking that question! I couldn't express all the questions I had, so reading yours and the answers to it has really helped. Thankyou everybody who answered.

  • Yes thank you everyone who has answered. The trouble is I dont want to be in a chair half asleep. I want to be out walking my dog, doing the garden etc. I have had to sell my beloved camper van as due to other problems as well as my heart i no longer have the strength or confidence to use it Am pretty miserable really. Hey ho!!


  • Hi there Stephanietee: obviously all our bodies are different and will react differently, but I was on 10mg Bisoprolol for over 4 years and lived a perfectly normal and active life. By that, I don't mean out running and cycling, but walking and gardening and plenty of socialising and volunteering. Did it slow me down? Yes, a little, but nothing that I couldn't get used to. Good luck and I hope that your system will soon settle down. I changed to a different drug because of disturbed sleep, but am coming to the conclusion that it wasn't the Bisoprolol that caused the problem!

  • I too had 2.5 tablets felt rubbish so dizzy and breathless then my pharmacist gave me 1.25 tablets as no 2.5 said just take 2 which I did and for some reason all side effects went that was 4 yrs ago now still take 2 after asking dr to prescribe 1.25 instead .

  • Stephanietee, I know it is rubbish to feel so fatigued.

    But remember what people have said here, you will get used to the bisoprolol and it won't be so bad.

    So milk it while you can, put your beach towel on the sofa and claim it as your own til the Olympics are over.

  • My dose of bisoprolol was 10mg from the start and I found that after an hour after I had taken it in the morning I would feel really ill. I swopped to 5mg morning and evening and it solved all the side effects but still worked on the AF and blood pressure fine so perhaps that might work for you too! :-)

  • I have been on it for about three months now and the tiredness does get better but the bone thing I have since starting this drug is a headache ...and its one that no amount of co.codamol or co.hydramol will help...so hoping that it will just ease in timen.....

  • I don't think that you should be taking co-codamol for that length of time. One of the side effects of co-codamol is ....,,,,, headaches!!! Particularly if taken regularly over a period of time!!! Not many people know about the headaches problem.

    Suggest you see your GP this week.

  • Wow... no I did not know that. When I was diagnosed I had to stop taking my Arthritis drugs as they cannot be taken alongside Warfarin so I was told to take co.codamol to help with the arthritis pain...but if its these that are giving me the headaches then I have a problem as without the pain relief I can hardly walk...oh boy... Thanks

  • There may be other options.

    Also look into whether you could go onto one of the NOACs and then a suitable pain relief.

    I found that out when I was being given co-codamol for very bad headache and making no difference!!!

  • Thanks yes I will ask the consultatant when I next see him next month.

  • You are not being feeble! It took me 4 weeks to get used to 1,25, and I changed to taking it at night. That was better as the worst feelings of exhaustion started an hour after taking it and wore off after 2-3 hours.

    When the dose increased to 2.5 it took a month to get used to that. And the heart rate went down under 50, but like Barb385 was told by the Arrhythmia nurse that if I didn't feel ill that was ok.

  • Stephanietee, go see an your GP and ask to see an EP and try and get taken off it. I hated it, my body didn't settle down, I was exhausted and like a zombie. Now I am on different medication having been seen by an EP and cope much much better.

  • It took me about 4 weeks before I felt better, always worth a follow up with your gp as they may want to try something else

  • The four week time lapse seems to be pretty consistent with what everyone else has said. See the doc next week in any case so am going to ask if I can take it night because by 10 am I am out for count for a couple of hours and very often in the afternoon as well.

    Thanks for replying.


  • Everyone is different , I've was on 2.5mg bisoprolol starting July 2015 after contracting myocarditis then I was reduced to 1.25mg this January but all the time I was like a zombie now I've have been told to stop so I have been reading up that it's best to wean off them over a period of time and the effects take some time when you stop them , you will know in time if they suit you also there's a lot more drugs out there to help if they don't .. Good luck

You may also like...